Open Access
June, 1964 On Pre-Emptive Resume Priority Queues
Peter D. Welch
Ann. Math. Statist. 35(2): 600-612 (June, 1964). DOI: 10.1214/aoms/1177703559


The following queueing problem is considered. Customers arrive at a service facility at $r$ priority levels. At each priority level the input process is Poisson and these processes are mutually independent. The service times have an arbitrary distribution function which depends upon the priority level. A single server serves under a pre-emptive resume discipline. Results are obtained which characterize the transient and asymptotic distribution of the queue sizes and the waiting times. The analysis proceeds through reductions of the processes of interest to corresponding processes in a simple generalization of an M/G/1 queue.


Download Citation

Peter D. Welch. "On Pre-Emptive Resume Priority Queues." Ann. Math. Statist. 35 (2) 600 - 612, June, 1964.


Published: June, 1964
First available in Project Euclid: 27 April 2007

zbMATH: 0123.35702
MathSciNet: MR161386
Digital Object Identifier: 10.1214/aoms/1177703559

Rights: Copyright © 1964 Institute of Mathematical Statistics

Vol.35 • No. 2 • June, 1964
Back to Top